News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Pacemaker and more problems


 jordan03 - Fri Oct 03, 2003 3:52 pm

Hello,
I am a 42 year old smoking female. I had a pacemaker implanted in 2001. i am suppose to be taking toprol and aminodrone but i stopped taking them because of costs about a year ago.recently i started having rapid heartbeats to the point of almost passing out but never passing out.i will break out into a cold sweat. then it will disappear.this can happen several times a day but stop for a couple a days then come back. a few times i have had some chest pain that feels a little worst than indigestion, but not intolerable.the dizziness has me really concerned because it can happen when i am driving. it is not brought on by stress or alot of work. it will just hit me all of a sudden. i thought my pacemaker would regulate my heart beat either fast or slow. i have not seen my haert doctor in a year. but i know i should. the pacemaker implant at my age put me into a denial stage. otherwise i am healthy. thanks for any advice other than scolding that you could give me. i am getting a little scared. thanks again
 Dr. Yasser Mokhtar - Sat Oct 11, 2003 1:25 pm

User avatar Dear Jordan03,

Thank you very much for using our website.

Pacemakers usually take care of slow heart rate and not fast heart rates.

You never mentionned anything about your underlying heart condition.

From all i could get is that it looks like you could have sick sinus syndrome. Getting a fast heart rate and slow heart rated at the same time treated with medications to control the fast heart rate (lopressore and amiodarone in your case) and a pacemaker at the same time (to make sure that your heart rate does not get too slow or even stop sometimes).

Another possibility is that you had a heart attack at one point and your conduction system was compromised in addition to having a problem with fast arrhythmias and you were started on medications for the arrhythmias but since you had a vulnerable conduction system to begin with, it was chosen to put a pacemaker in to make sure that your heart rate does not get too slow. Although i think that the best choice would have been another device called a defibrillator (which is a pacemaker/defibrillator combo).

In any case, getting dizzy with the fast heart rate is a very worrisome symptom. It means that your heart is pumping so fast that there is not enough blood reaching the brain and this means that you can lose consciousness at any time.

If this happens again you have to go immediately to the nearest emergency room and have them check an e.c.g. and your blood pressure.

You have to see your doctor immediately and most probably he will restart you on your medications that you are not taking.

This is a serious thing. This fast heart rate could endup in your heart stopping unexpectedly. Please, do not take it lightly and go see your doctor.

Once more, thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here